Alert archive / Florida / Areal Flood Warnings in 2016
Areal Flood Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Oct 6, 2016, 11:07 PM EDT for 4 counties in Florida. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2016, 11:07 PM EDT (03:07 UTC)
- Expired
- Oct 7, 2016, 12:30 AM EDT
- In force
- 83 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WGUS42 KMLB 070307
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1107 PM EDT THU OCT 6 2016
FLC069-095-117-127-070430-
/O.NEW.KMLB.FA.W.0009.161007T0307Z-161007T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE FL-LAKE FL-SEMINOLE FL-VOLUSIA FL-
1107 PM EDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* FLOOD WARNING FOR...
NORTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...
LAKE COUNTY IN EAST CENTRAL FLORIDA...
NORTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...
CENTRAL VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 1230 AM EDT
* AT 1103 PM EDT...DOPPLER RADAR INDICATED MORE HEAVY OUTER RAIN
BANDS FROM HURRICANE MATTHEW THAT WILL CAUSE LOCALIZED ROAD AND
POOR DRAINAGE FLOODING. UP TO TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN ACROSS PARTS OF THE WARNING AREA AND ADDITIONAL
RAINFALL AMOUNTS OF AN INCH OR SO WILL BE POSSIBLE OVER THE NEXT
60 TO 90 MINUTES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DELTONA...DAYTONA BEACH...PORT ORANGE...SANFORD AND APOPKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
MOTORISTS SHOULD DEACTIVATE CRUISE CONTROL AND SLOW DOWN IN HEAVY
RAINFALL TO REDUCE THE RISK OF HYDROPLANING. LEAVE SAFE DISTANCE
BETWEEN OTHER VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DON'T DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
&&
LAT...LON 2890 8195 2896 8181 2896 8166 2902 8166
2929 8100 2916 8093 2892 8109 2851 8195
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 6, 9:40 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 6, 9:40 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
940 PM EDT THU OCT 6 2016
.DISCUSSION...
...VERY DANGEROUS HURRICANE MATTHEW EXPECTED TO MOVE ALONG THE EAST
CENTRAL FLORIDA COAST OVERNIGHT INTO FRIDAY AFTERNOON...
Current-Overnight...Major Hurricane Matthew is now around 130 miles
to the southwest of Melbourne. It's location is just northwest of
Grand Bahama. Rain bands have been persistent late this afternoon
and evening from southern Volusia, Seminole, NW Orange and EC Lake
counties. Radar estimates between 4 and 5 inches across portions of
north Seminole Cty.
The eye wall is still forecast to come very close to land and may
provide a glancing blow for portions of north Brevard/Volusia
counties. Matthew is approaching the coastal waters of the southern
Treasure coast, perhaps within 20 miles of Indian River County by
around midnight, then near the Cape near sunrise or just thereafter,
approaching/passing by Volusia County mid morning thru early
afternoon.
Winds will continue to increase drastically through this evening and
overnight areawide. Eyewall passage for virtually the entire coast
will produce wind speeds, surge values, and resultant
damage unprecedented for ECFL.
Extensive and devastating impacts expected along the coast overnight
into Fri afternoon. A Flood Watch continues in effect for all of
ECFL.
Rain bands (heavy/gusty squalls) will continue to increase in
intensity and coverage this evening and overnight. Occasional
lightning will also be possible. An isolated tornado threat will
also exist.
River Flood Warnings are in effect for the Little Wekiva
near Altamonte Springs, and the St. Johns River at Astor and Deland.
Specifics of the forecast threats for wind, flooding, rain, damaging
winds/gusts, surge, high seas, and surf, are being handled in
our HLS and threat graphics.
Fri-Fri Night...The latest official NHC forecast track and model
guidance show Major Hurricane Matthew near Cape Canaveral around
daybreak with center pushing north of the Volusia waters by mid-late
afternoon. Devastating impacts from this powerful hurricane...with
strong and damaging hurricane force winds, maximum storm surge of 9
to 11 feet (North Brevard/Volusia counties) and heavy rainfall
amounts of 6 to 8 inches...locally higher amounts of 8 to 12 inches
would result in flooding.
&&
.AVIATION...Persistent shower bands with isolated lightning
potential forecast thru the night and into Fri with approach/passage
of Major Hurricane Matthew across ECFL. Threats still occasional
lightning, torrential downpours, very gusty squalls, and/or isolated
tornadoes. Tempo LIFR/IFR cigs/vsbys with quick moving squalls.
For airport ops reference, here are the forecast times of onset of
TS and HURCN force winds (where applicable) for our aerodromes, in
order of times of onset (give or take an hour). Peak sustained winds
are included for inland airports that are not forecast to reach 64KT
sustained.
&&
.MARINE...Current-Overnight...Major Hurricane Matthew moving into
the offshore coastal waters of the southern Treasure Coast. Tropical
Storm/Hurricane force conditions will continue to advance from north
to south in association with this extremely dangerous storm. With
the rapidly deteriorating wind/sea conditions all small craft should
remain in port.
Friday...Major Hurricane Matthew Moving over local waters on Friday
with winds up to 100+kt and seas building above 40 ft in some areas.
All small craft should remain in port.
&&
.MLB Watches/Warnings/Advisories...
FL...Flood Watch through Friday evening for Coastal Volusia County-
Indian River-Inland Volusia County-Martin-Northern Brevard
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-St. Lucie.
Hurricane Warning for Coastal Volusia County-Indian River-Inland
Volusia County-Martin-Northern Brevard County-Okeechobee-
Orange-Osceola-Seminole-Southern Brevard County-St. Lucie.
Tropical Storm Warning for Northern Lake County-Southern Lake
County.
AM...Hurricane Warning for Flagler Beach to Volusia-Brevard County
Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
TEAM WFO MelbourneHazardous weather outlook, Oct 6, 4:50 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 450 AM EDT THU OCT 6 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 450 AM EDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. FOR DETAILED INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED WITH MAJOR HURRICANE MATTHEW AS IT MAKES A CLOSE APPROACH ALONG OR NEAR THE EAST CENTRAL FLORIDA COAST FROM LATE TODAY INTO TONIGHT, PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER SERVICE IN MELBOURNE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. IMPACTS FROM MAJOR HURRICANE MATTHEW ARE EXPECTED TO LINGER THROUGH LATE FRIDAY NIGHT. CONTINUE TO REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. .SPOTTER INFORMATION STATEMENT... FORMAL ACTIVATION OF SKYWARN SPOTTER NETWORKS WILL BE REQUIRED LATE TODAY THROUGH FRIDAY NIGHT. AN AMATEUR RADIO OPERATOR WILL BE REPORTING TO THE NATIONAL WEATHER SERVICE OFFICE LATER TODAY. CRISTALDI
In the hours before
Local storm report, Oct 6, 9:05 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
905 PM EDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TROPICAL STORM VERO BEACH AIRPORT 27.66N 80.41W
10/06/2016 INDIAN RIVER FL ASOS
VERO BEACH AIRPORT ASOS MEASURED A WIND GUST OF 36 KT/41
MPH FROM THE NORTH.
&&
JCLocal storm report, Oct 6, 9:39 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
939 PM EDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TROPICAL STORM MELBOURNE AIRPORT 28.10N 80.64W
10/06/2016 BREVARD FL ASOS
MELBOURNE INTERNATIONAL AIRPORT ASOS MEASURED A WIND GUST
OF 36 KT/42 MPH.
&&
JCLocal storm report, Oct 6, 9:50 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
950 PM EDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TROPICAL STORM 1 ESE SAINT LUCIE NUCLE 27.35N 80.24W
10/06/2016 ST. LUCIE FL MESONET
WXFLOW SITE MEASURED A WIND GUST OF 51 KT/59 MPH FROM THE
NNE.
&&
JCLocal storm report, Oct 6, 9:53 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
953 PM EDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TROPICAL STORM VERO BEACH AIRPORT 27.66N 80.41W
10/06/2016 INDIAN RIVER FL ASOS
VERO BEACH AIRPORT ASOS MEASURED A WIND GUST OF 48 MPH/42
KT FROM THE NORTH.
&&
JCLocal storm report, Oct 6, 9:54 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
954 PM EDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TROPICAL STORM 1 ESE SAINT LUCIE NUCLE 27.35N 80.24W
10/06/2016 ST. LUCIE FL MESONET
WXFLOW SITE MEASURED A WIND GUST OF 51 KT/59 MPH FROM THE
NNE WITH SUSTAINED WINDS OF 41 KT/47 MPH...UPDATED TO
INCLUDED SUSTAINED WINDS.
&&
JCLocal storm report, Oct 6, 10:22 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1022 PM EDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TROPICAL STORM WITHAM FIELD 27.18N 80.23W
10/06/2016 MARTIN FL AWOS
MEASURED WIND GUST OF 44 KT/51 MPH FROM THE NORTH.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:21 PM EDT | Areal Flood Warning | MLB | Lake, Orange, Seminole, Volusia | 84 min |
| Oct 6, 9:44 PM EDT | River Flood Warning | MLB | Seminole | 31 hr |
| Oct 7, 2:46 AM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Saint Lucie | 3 hr |
| Oct 7, 5:26 AM EDT | Extreme Wind Warning | MLB | Brevard | 109 min |
| Oct 7, 5:43 AM EDT | Areal Flood Warning | MLB | Brevard, Seminole, Volusia | 3 hr |
| Oct 7, 8:36 AM EDT | Areal Flood Warning | MLB | Brevard, Seminole, Volusia | 3 hr |
| Oct 7, 11:43 AM EDT | Areal Flood Warning | MLB | Volusia | 3 hr |
| Oct 7, 3:59 PM EDT | Coastal Flood Advisory | MLB | Volusia | 24 hr |
| Oct 7, 4:26 PM EDT | Small Craft Advisory | MLB | 9 days |
Nearby
Areal Flood Warnings in Florida, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.